Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Dabigatran-related leukocytoclastic vasculitis. BMJ Case Rep 2017 Jan 04;2017 PMID: 28052946 PMCID: PMC5256400

Pubmed ID

28052946

DOI

10.1136/bcr-2016-217423

Abstract

Dabigatran is a non-vitamin K antagonist oral anticoagulant that has been approved for atrial fibrillation and prevention of venous thromboembolism. Its use has been increasing in the USA since serum drug levels do not need monitoring. To date, no significant skin side effects have been reported other than 4 cases of non-specific skin lesion and 2 cases of leukocytoclastic vasculitis (LCV), which is a small vessel inflammatory disease that presents as palpable purpura in lower extremities. We present a man aged 57 years with chronic deep vein thrombosis who developed palpable purpura, petechiae, swelling in lower extremities, torso and distal upper extremities on the third day after dabigatran initiation. The present case highlights the potential risk for LCV with dabigatran use and provides insight into its management.

Author List

An J, Garje R, Wanat KA, Leone JP

Author

Karolyn A. Wanat MD Associate Professor in the Dermatology department at Medical College of Wisconsin




Scopus

2-s2.0-85009070233   7 Citations

MESH terms used to index this publication - Major topics in bold

Antithrombins
Dabigatran
Diagnosis, Differential
Humans
Male
Middle Aged
Vasculitis, Leukocytoclastic, Cutaneous
Venous Thrombosis
jenkins-FCD Prod-310 bff9d975ec7f2d302586822146c2801dd4449aad